Hail, Monroe
- When
- June 9, 5:48 PM EST
- Where
- Monroe County, 3 mi W of Monroe
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.917, -83.467
7 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 9, 2:03 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 303 PM EDT THU JUN 9 2005 .SHORT TERM...TONIGHT AND FRIDAY VERY UNSTABLE AIRMASS IN PLACE OVER SOUTHEAST MICHIGAN...AS LAPS DATA INDICATES SURFACE BASED LIS OF -7 C ALONG WITH CAPES AROUND 3000 J/KG. WEAK SHORTWAVE NOW ENTERING SOUTHEAST MICHIGAN. STORMS BEGINNING TO FIRE ALONG EASTERN THIRD OF THE CWA. OUTFLOW BOUNDARIES WILL BE SUFFICIENT TO FIRE ADDITIONAL STORMS WITH NO CAP/CIN. BEST SURFACE CONVERGENCE APPEARS TO BE OVER NORTHERN LOWER MICHIGAN...WHERE WEAK SURFACE LOW/FRONTAL BOUNDARY RESIDES. THIS FRONTAL BOUNDARY WILL TEND TO SINK SOUTH EARLY THIS EVENING...AS CONVECTION DEVELOPS. DESPITE WEAK WIND FIELDS...HIGH CAPES SUPPORTS ISOLATED SEVERE STORMS...SIMILAR TO YESTERDAY. IT SHOULD BE NOTED...FREEZING LEVELS ARE ABOUT 1000 FEET HIGHER. WITH DEEPER MOISTURE AND WEAK SHORTWAVE...WOULD EXPECT AREAL COVER TO BE GREATER. WILL THUS CONTINUE WITH THE SCATTERED 50 POP INTO THIS EVENING. TOUGH CALL ON JUST HOW FAR SOUTH THE FRONTAL BOUNDARY OVER NORTHERN LOWER MICHIGAN WILL SINK. THIS BOUNDARY COULD BE THE FOCUS FOR ADDITIONAL STORMS OVERNIGHT...ESPECIALLY IF A THUNDERSTORM COMPLEX DEVELOPS OVER THE WESTERN GREAT LAKES AND RIDES ALONG THE FRONT. MORE OF THE SAME TOMORROW...WITH RELATIVELY FLAT UPPER LEVEL RIDGE REMAINING IN PLACE. DAYTIME HEATING WILL ONCE AGAIN LEAD TO CAPES OF 2000 J/KG OR HIGHER. WITH NO CAP/CIN INDICATED...WEAK SURFACE CONVERGENCE SHOULD BE SUFFICIENT TO TRIGGER ACTIVITY. THAT IS ASSUMING THERE IS NO ACTIVITY IS AROUND IN THE MORNING...WHICH IS NOT OUT OF THE QUESTION. && .LONG TERM... AS WE REMAIN ON THE PERIPHERY OF THE BUILDING BERMUDA HIGH...OUR ATTENTION FOCUSES TO THE TROPICS. TROPICAL STORM ARLENE WILL MAKE AN IMPACT TO THE FORECAST AS ITS EVENTUAL TRACK WILL DICTATE OUR SENSIBLE WEATHER. VARIOUS NUMERICAL SOLUTIONS SUGGEST THE TRACK WILL IMPACT THE GULF THROUGH FRIDAY AND INCREASE IN FORWARD SPEED. THE PROBLEMATIC ISSUE ONCE IT MAKES LANDFALL WILL BE THE STRENGTH AND TRACK OF THE UPSTREAM SHORT WAVE CURRENTLY ENTERING THE FOUR CORNERS REGION. THE NAM SEEMS BETTER THAN THE GFS WHICH IS CLOSER AGREEMENT WITH THE GFDL. IN ADDITION, UTILIZING TPC/NHC TRACK WOULD BRING THE REMAINS INTO THE REGION ON SUNDAY...BUT WILL NOT GO WITH LIKELY POPS AT THIS TIME. MEANTIME, WE WILL CONTINUE WITH THE WARM AND HUMID WEATHER WITH THE CHANCE FOR CONVECTION THROUGH THE UPCOMING WEEKEND. WE WILL OBSERVE ADDITIONAL MOISTURE AND PROVIDE ADDITIONAL CLOUD COVER THROUGH THE WEEKEND TO KEEP TEMPERATURES BELOW 90F AS WAVES OF THETA-E ADVECTION SET UP ACROSS THE GREAT LAKES. BEST LOW LEVEL JET POSITION REMAINS UPSTREAM FROM US AND WOULD EXPECT ANY QLCS TO REMAIN WEST OF OUR LOCAL AREA. SO ANY LAKE BREEZE BOUNDARY, DIFFERENTIAL HEATING BOUNDARY AND WEAK IMPULSES ALOFT WILL PROVIDE THE CHANCE FOR CONVECTION. NOW, IF THE GFS TIMING FOR EARLY NEXT WEEK IS CORRECT, WE COULD SEE A LARGE OUTBREAK OF CONVECTION...BUT TIMING IS EVERYTHING AND WE WILL CONTINUE WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH AT LEAST WEDNESDAY. && .PREV DISCUSSION... (ISSUED 105 PM EDT THU JUN 9 2005 ) AVIATION... MOIST AND UNSTABLE AIRMASS IN PLACE OVER SOUTHEAST MICHIGAN. SURFACE BASED CAPES NOW UP TO 3000 J/KG. WITH NO CIN/CAP...THUNDERSTORMS SHOULD BE DEVELOPING SHORTLY...AS WEAK SHORTWAVE MOVES INTO THE AREA. DEEPER MOISTURE AROUND TODAY SHOULD ALLOW FOR BETTER AREAL COVERAGE. WILL HAVE TO WATCH FRONTAL BOUNDARY OVER NORTHERN LOWER MICHIGAN WHICH WILL TEND TO SINK SOUTH AS CONVECTION DEVELOPS. THIS FRONT COULD BE THE FOCUS FOR ADDITIONAL CONVECTION OVERNIGHT. AS LONG AS THERE IS AT LEAST PARTIAL CLEARING TONIGHT...WOULD EXPECT MVFR VISIBILITIES IN HAZE UNDER LIGHT WINDS LATE TONIGHT. ADDITIONAL SCATTERED STORMS EXPECTED TOMORROW...WITH THE LATE AFTERNOON HOURS CONTINUING TO BE THE FAVORED TIME PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....BGM HTTP://WEATHER.GOV/DETROIT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 140 PM EDT THU JUN 9 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 140 PM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. ISOLATED SEVERE STORMS ARE EXPECTED ACROSS SOUTHEAST MICHIGAN BETWEEN 2 PM AND 9 PM. THE STRONGEST STORMS WILL BE PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY MOIST AIRMASS...LOCALIZED FLOODING IS LIKELY...ESPECIALLY IN THE MORE URBANIZED AREAS. A WEAK FRONT WILL DROP INTO THE REGION FROM THE NORTHERN GREAT LAKES THIS AFTERNOON. THIS FRONT IN COMBINATION WITH THE WARM AND HUMID AIRMASS WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH WEDNESDAY AS WARM...HUMID AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-100900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 140 PM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH SOME OF THE STORMS THAT DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. THE STRONGEST STORMS ARE EXPECTED TO OCCUR BETWEEN 2 PM AND 9 PM. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. A WEAK FRONT WILL DROP INTO THE REGION FROM THE NORTHERN GREAT LAKES THIS AFTERNOON. THIS FRONT IN COMBINATION WITH THE WARM AND HUMID AIRMASS WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH WEDNESDAY AS WARM...HUMID AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. SF
The Detroit radar (KDTX), 87 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and utility poles were blown down. One motorist was slightly injured when power lines fell on his SUV.
Trees and power lines were brought down on the south side of Ypsilanti. Tree damage was heavy along Hawkins, First and Harriet streets. A telephone pole on Armstrong Street was snapped.
Two trees were reported blown down.
Residents had to evacuate a home on South Brennan after thuunderstorm wind gust knocked a tree into power lines.
Trees and power lines were blown down.
Trees were reported blown down, along with wind damage to a silo and a barn roof.
Wind toppled a large tree onto M-25 near Myer in Sebewaing Township. Local law enforcement also reported multiple trees and wires down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459912, 5459913, 5459914, 5459911, 5459917, 5459915, 5459916, 5459918.